Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2018, 6:43 PM EDT for Twiggs County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 6:43 PM EDT (22:43 UTC)
- Expired
- Aug 6, 2018, 7:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 17 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1948 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WWUS82 KFFC 062243
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
643 PM EDT MON AUG 6 2018
GAZ083-095-096-062315-
Houston GA-Bleckley GA-Twiggs GA-
643 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...WESTERN
BLECKLEY AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 715 PM EDT...
At 643 PM EDT...a strong thunderstorm was over Tarversville, or 10
miles southwest of Jeffersonville...moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Royal, Coley Station, Tarversville, District Path and Bullard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8351 3262 8337 3241 8338 3248 8360
TIME...MOT...LOC 2243Z 016DEG 7KT 3257 8347
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:50 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 6, 2:50 PM EDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 250 PM EDT Mon Aug 6 2018 .SHORT TERM /Tonight through Tuesday Night/... Not much change to the recent trends expected over the next 36 hours. Weak, flat, upper ridge slowly breaks down further, but remains basically in place over the region. Diurnal convection firing this afternoon will peak in coverage between now and sundown, then diminish overnight with a repeat of the pattern again tomorrow. Highest POPs (though still chance at best) will be over the higher terrain of the north where some orographic help is available and across central Georgia in the vicinity of a weak surface trough that lingers across the area. Moderate instability with decent mid-level lapse rates keeps the chance for a few strong to marginally severe thunderstorms in the picture early this evening and again tomorrow afternoon and evening. Temperatures will remain a bit above seasonal normals, but Heat Indices are expected to remain below advisory levels through tomorrow. 20 .LONG TERM /Wednesday through Monday/... Models are in fairly good agreement through the long term. Weak high pressure at the surface and ridging aloft will start to break down early Wednesday. An elongated trough with energy confined across the Canadian territories will shift a front toward the area Thursday, draping it across the region by Friday. This front will becoming stationary across our region, eventually washing out until a more potent system and associated front crosses the region late Monday/early Tuesday. This pattern will result in a chance of showers/thunderstorms, especially across north GA Thursday and Friday as the front approaches and becomes stationary. Where this front resides will be the focus for convection through at least Saturday night. A deepening trough diving into the mid-west will mean an increase in convective coverage Sunday. Deep southerly flow tapping into the GOM becomes juxtapose with the better dynamics aloft. The front associated with this system will not clear the area until after peaking heating Monday, thus we can expect another active afternoon/evening. Conditions look to improve Tuesday if the front is able to be a clean sweep of the region. Based on the aforementioned conditions expected in the long term, we are not forecasting any organized large scale event. However, given the ingredients with the latter storm system/front, we may have more organized strong storms during Sunday and Monday afternoons/evenings. Temperatures will be slightly above normal Wednesday into Thursday, but as cloud cover and precipitation chances increase Friday through Monday, expect temperature to be AOB climo. 26 PREV DISCUSSION... /Issued 408 AM EDT Mon Aug 6 2018/ LONG TERM /Tuesday Night through Sunday/... The upper level ridge will flatten Wednesday as a weak trough approaches from the northwest pushing a weakening surface front across the forecast area. This boundary will focus convection through the end of the week across the forecast area. Extended models diverge by the weekend, as far as the upper trough. The GFS maintains a more progressive solution, sliding the trough axis over the forecast area while ECMWF develops a cutoff upper level low around the Mid MS valley, hanging up the passage of the frontal boundary, which would lead to continued high rain/storm chances. Either way good chance pops seem reasonable through the weekend. Guidance temperatures look to be near normal through the periods and see no reason to deviate. Atwell && .AVIATION... 18Z Update... VFR conditions are expected to predominate across the forecast area through most of this forecast period. Local MVFR or lower visibilities will develop between 06Z and 14Z, however I do not anticipate any impacts at the TAF sites at this time. Isolated to scattered convection is expected, generally between 18Z and and 06Z, both this afternoon/evening and again tomorrow. Winds will be light and somewhat variable in direction, generally 6kt or less, but will favor southwest through northwest. //ATL Confidence...18Z Update... Medium on TSRA coverage/likelihood. High on all other elements 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 92 73 91 / 30 30 20 40 Atlanta 74 92 74 91 / 30 30 20 40 Blairsville 68 87 69 84 / 30 30 20 50 Cartersville 72 92 73 91 / 30 30 20 50 Columbus 75 95 75 93 / 30 40 30 30 Gainesville 73 92 73 91 / 30 30 20 40 Macon 74 93 75 91 / 30 30 30 30 Rome 72 92 73 91 / 30 30 20 50 Peachtree City 73 94 73 91 / 30 30 20 40 Vidalia 74 92 74 93 / 30 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....26 AVIATION...20
Hazardous weather outlook, Aug 6, 2:33 PM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 233 PM EDT Mon Aug 6 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 233 PM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through this afternoon and evening. Thunderstorms that do develop could be strong with gusty winds, dangerous lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and thunderstorms are expected each day, with increasing chances Thursday through Sunday. Widespread severe weather is not anticipated, however, some storms could produce strong winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta or on Twitter by tagging @NWSAtlanta.
In the hours before
Local storm report, Aug 6, 6:05 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT MON AUG 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 1 ESE AILEY 32.18N 82.55W
08/06/2018 MONTGOMERY GA EMERGENCY MNGR
TREE DOWN ON POWERLINES AT THE INTERSECTION OF HWY 280
AND PETROSS RD.
&&
EVENT NUMBER FFC1800781
KINGLocal storm report, Aug 6, 6:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT MON AUG 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 4 WNW ALSTON 32.10N 82.54W
08/06/2018 MONTGOMERY GA EMERGENCY MNGR
TREE DOWN ON POWERLINES AT THE INTERSECTION OF FIRE
TOWER RD AND HWY 221.
&&
EVENT NUMBER FFC1800782
KINGSpecial weather statement, Aug 6, 6:11 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT MON AUG 6 2018
GAZ103-104-062245-
Sumter GA-Webster GA-
611 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER AND SOUTHERN
WEBSTER COUNTIES UNTIL 645 PM EDT...
At 611 PM EDT...a strong thunderstorm was over Dumas, or near
Preston...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Preston, Plains, Centerpoint and Dumas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8438 3197 8444 3194 8445 3193 8445
3192 8446 3192 8452 3202 8461 3214 8451
3213 8447 3206 8430 3191 8438
TIME...MOT...LOC 2211Z 030DEG 10KT 3205 8446
WIND...40MPHSpecial weather statement, Aug 6, 6:13 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT MON AUG 6 2018
GAZ083-062245-
Twiggs GA-
613 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR TWIGGS COUNTY UNTIL 645 PM EDT...
At 613 PM EDT...a strong thunderstorm was over Jeffersonville...
moving south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Danville, Marion, District Path, Fitzpatrick, Ripley
and Myricks Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3279 8345 3278 8334 3259 8324 3256 8349
TIME...MOT...LOC 2213Z 009DEG 12KT 3271 8336
WIND...40MPHLocal storm report, Aug 6, 6:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT MON AUG 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 ENE UVALDA 32.05N 82.48W
08/06/2018 MONTGOMERY GA EMERGENCY MNGR
TREE DOWN ACROSS THE ROAD AT THE INTERSECTION OF GIBBS
BRIDGE RD AND JONES RD.
&&
EVENT NUMBER FFC1800783
KINGSpecial weather statement, Aug 6, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
643 PM EDT MON AUG 6 2018
GAZ083-095-096-062315-
Houston GA-Bleckley GA-Twiggs GA-
643 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...WESTERN
BLECKLEY AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 715 PM EDT...
At 643 PM EDT...a strong thunderstorm was over Tarversville, or 10
miles southwest of Jeffersonville...moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Royal, Coley Station, Tarversville, District Path and Bullard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8351 3262 8337 3241 8338 3248 8360
TIME...MOT...LOC 2243Z 016DEG 7KT 3257 8347
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:51 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Aug 5, 9:29 PM EDT | Special Weather Statement | FFC | Treutlen | 31 min |
| Aug 6, 2:45 PM EDT | Special Weather Statement | FFC | Jefferson | 30 min |
| Aug 6, 2:52 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 53 min |
| Aug 6, 3:43 PM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
| Aug 6, 4:03 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Aug 6, 4:06 PM EDT | Special Weather Statement | FFC | Montgomery | 24 min |
| Aug 6, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair | 25 min |
| Aug 6, 4:32 PM EDT | Special Weather Statement | FFC | Montgomery | 28 min |
| Aug 6, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 52 min |
| Aug 6, 4:50 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Aug 6, 4:51 PM EDT | Special Weather Statement | FFC | Pulaski | 24 min |
| Aug 6, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 29 min |
| Aug 6, 5:13 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Aug 6, 5:19 PM EDT | Special Weather Statement | FFC | Wilcox | 26 min |
| Aug 6, 5:29 PM EDT | Special Weather Statement | FFC | Wheeler | 16 min |
| Aug 6, 5:34 PM EDT | Special Weather Statement | FFC | Sumter | 26 min |
| Aug 6, 5:44 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Aug 6, 5:46 PM EDT | Special Weather Statement | FFC | Peach | 29 min |
| Aug 6, 6:11 PM EDT | Special Weather Statement | FFC | Webster | 34 min |
| Aug 6, 6:13 PM EDT | Special Weather Statement | FFC | Twiggs | 32 min |
| Aug 6, 6:50 PM EDT | Special Weather Statement | FFC | Webster | 25 min |
| Aug 6, 7:13 PM EDT | Special Weather Statement | FFC | Marion, Webster | 32 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.